Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 419, NWS Norman, OK

July 12, 2011Logan County, Payne County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2011, 2:29 PM CDT for Logan County, Payne County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2011, 2:29 PM CDT (19:29 UTC)
Expired
Jul 12, 2011, 3:15 PM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Logan County, OK, Payne County, OK

The radar

The Norman radar (KTLX), 76 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WUUS54 KOUN 121929
SVROUN
OKC083-119-122015-
/O.NEW.KOUN.SV.W.0419.110712T1929Z-110712T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LOGAN COUNTY IN CENTRAL OKLAHOMA...
  SOUTHWESTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 315 PM CDT

* AT 229 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 4 MILES SOUTHEAST OF GUTHRIE...MOVING NORTHEAST AT 10
  MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 65 MPH...

* LOCATIONS IN THE WARNING INCLUDE COYLE...GUTHRIE...LAKE CARL
  BLACKWELL...LANGSTON...MERIDIAN AND MULHALL.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 151 AND 177.

LAT...LON 3616 9712 3605 9706 3573 9729 3581 9752
      3617 9736
TIME...MOT...LOC 1929Z 211DEG 11KT 3585 9735

$$
1 follow-up statement
696 
WWUS54 KOUN 122009
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
309 PM CDT TUE JUL 12 2011

OKC083-119-122020-
/O.EXP.KOUN.SV.W.0419.000000T0000Z-110712T2015Z/
LOGAN OK-PAYNE OK-
309 PM CDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PAYNE AND EASTERN
LOGAN COUNTIES WILL EXPIRE AT 315 PM CDT...

THE STORM HAS WEAKENED... BUT SMALL HAIL AND GUSTY WINDS MAY STILL
OCCUR.

LAT...LON 3616 9712 3605 9706 3573 9729 3581 9752
      3617 9736
TIME...MOT...LOC 2010Z 211DEG 11KT 3596 9727

$$

BURKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:20 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 12, 12:20 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1220 PM CDT TUE JUL 12 2011

.AVIATION...
/18Z TAFS/ AN INCREASE IN MID LEVEL MOISTURE RELATIVE TO YESTERDAY
AFTERNOON SHOULD RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS
FROM THIS AFTERNOON INTO EARLY EVENING. SLOW MOVING STORMS MAY
YIELD MVFR CEILING/VISIBILITY... AS WELL AS STRONG WIND GUSTS.
EXPECTED SPARSE STORM COVERAGE WILL PRECLUDE USE OF TEMPO GROUPS.
VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES FROM LATE EVENING
THROUGH 18Z WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 100  79 102  79 /  30  20  10  10
HOBART OK         98  82 105  80 /  40  20  10  10
WICHITA FALLS TX 103  83 107  81 /  20  20  10  10
GAGE OK           97  77 103  75 /  40  20  10  10
PONCA CITY OK     99  80  99  81 /  40  30  20  20
DURANT OK        101  79 100  78 /  20  20  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090.

&&

11/03/03
TAYLOR
Hazardous weather outlook, Jul 12, 11:54 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CDT TUE JUL 12 2011

OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1154 AM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED. ALTHOUGH THERE COULD BE A FEW
STORMS THAT BECOME STRONG ENOUGH TO PRODUCE MARGINALLY SEVERE WIND
GUSTS...THE CHANCES FOR ORGANIZED SEVERE STORMS ARE LOW.

DISCUSSION...
A SMALL UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY OVER NORTHERN
OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR
AND EAST OF THIS DISTURBANCE...AFFECTING MAINLY NORTH-CENTRAL AND
CENTRAL PARTS OF OKLAHOMA. THE MAIN CONCERNS WITH ANY THUNDERSTORMS
WILL BE STRONG WIND GUSTS...CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30  PERCENT.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED THIS AFTERNOON...ESPECIALLY OVER WESTERN
NORTH TEXAS AND THE SOUTHEAST HALF OF OKLAHOMA...WHEN HEAT INDEX
VALUES ARE EXPECTED TO REACH 105 DEGREES. THE HEAT ADVISORY WILL
CONTINUE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO
THE WEEKEND...BUT ANY RELIEF FROM THE HEAT WILL BE VERY BRIEF AND
COVER SMALL AREAS.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED TO PERSIST AND THE HEAT ADVISORY WILL BE
IN EFFECT UNTIL FURTHER NOTICE. FIRE DANGER WILL ALSO REMAIN ON THE
HIGH SIDE DUE TO THE HEAT AND PERSISTENT DROUGHT CONDITIONS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.

In the hours before

Special weather statement, Jul 12, 12:52 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1252 PM CDT TUE JUL 12 2011

OKZ025-029-121815-
OKLAHOMA OK-CLEVELAND OK-
1252 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND OKLAHOMA
COUNTIES.

AT 1252 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOORE...
MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3523 9750 3527 9756 3530 9757 3531 9760
      3532 9762 3555 9751 3541 9722
Special weather statement, Jul 12, 1:20 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
120 PM CDT TUE JUL 12 2011

OKZ020-026-121845-
LINCOLN OK-PAYNE OK-
120 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND PAYNE COUNTIES.

AT 120 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
RIPLEY...MOVING NORTHEAST AT 25 MPH. THE STORM WILL APPROACH
RIPLEY...INGALLS...AND YALE.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
CLOUD TO GROUND LIGHTNING...

LAT...LON 3614 9693 3613 9664 3588 9691 3590 9700

BURKE
Special weather statement, Jul 12, 1:46 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CDT TUE JUL 12 2011

OKZ025-121915-
OKLAHOMA OK-
146 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY.

AT 145 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MIDWEST
CITY...MOVING NORTHEAST AT 15 MPH. THIS STORM MAY PRODUCE DAMAGING
WINDS AND HAIL TO NICKEL SIZE. MEANWHILE...ANOTHER STRONG
THUNDERSTORM WAS LOCATED NEAR THE STATE CAPITOL AND FOREST PARK...
ALSO MOVING NORTHEAST AT 15 MPH. THIS STORM WILL PRODUCE WIND GUSTS
OF 40 TO 50 MPH UP THROUGH EDMOND AND THE VILLAGE.

LAT...LON 3568 9755 3572 9714 3553 9715 3539 9730
      3538 9754

BURKE
Special weather statement, Jul 12, 2:01 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
201 PM CDT TUE JUL 12 2011

OKZ019-025-121930-
LOGAN OK-OKLAHOMA OK-
201 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN AND OKLAHOMA COUNTIES.

AT 200 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EASTERN
EDMOND...MOVING NORTHEAST AT 30 MPH. STRONG WINDS AND SMALL HAIL ARE
EXPECTED TO REACH THE GROUND AS THE STORM NEARS THE LOGAN COUNTY
LINE...MOVING IN THE DIRECTION OF MERIDIAN.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
CLOUD TO GROUND LIGHTNING...

LAT...LON 3587 9714 3585 9714 3578 9714 3574 9718
      3566 9734 3567 9744 3586 9736

BURKE
Special weather statement, Jul 12, 2:19 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
219 PM CDT TUE JUL 12 2011

OKZ024-025-029-122000-
CANADIAN OK-OKLAHOMA OK-CLEVELAND OK-
219 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND AND
OKLAHOMA COUNTIES.

AT 215 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM THE
STATE FAIRGROUNDS TO WILL ROGERS WORLD AIRPORT...MOVING NORTHEAST AT
20 MPH. A STORM SPOTTER MEASURED A SEVERE WIND GUST OF 59 MPH WITH
THIS STORM IN SOUTHWEST OKLAHOMA CITY. GENERALLY...WINDS OF 45 TO 50
MPH ARE EXPECTED THROUGHOUT WESTERN OKLAHOMA COUNTY...EASTERN
CANADIAN COUNTY...AND NORTHWEST CLEVELAND COUNTY.

OTHER HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
CLOUD TO GROUND LIGHTNING...

LAT...LON 3534 9753 3534 9774 3553 9770 3561 9767
      3554 9739 3545 9746

BURKE
Local storm report, Jul 12, 2:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
228 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     MIDWEST CITY            35.46N 97.37W
07/12/2011                   OKLAHOMA           OK   LAW ENFORCEMENT

            DAMAGE REPORTED TO POWER LINES IN THE MIDWEST CITY AREA

&&

MA

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:09 PM CDTSevere Thunderstorm WarningOUNBeckham53 min
Jul 11, 7:18 PM CDTSpecial Weather StatementOUNWoodward12 min
Jul 11, 7:30 PM CDTSpecial Weather StatementOUNMajor15 min
Jul 11, 7:56 PM CDTSpecial Weather StatementOUNRoger Mills19 min
Jul 11, 8:00 PM CDTSpecial Weather StatementOUNMajor15 min
Jul 11, 8:31 PM CDTSpecial Weather StatementOUNMajor14 min
Jul 11, 8:55 PM CDTSpecial Weather StatementOUNMajor20 min
Jul 12, 12:52 PM CDTSpecial Weather StatementOUNOklahoma23 min
Jul 12, 1:15 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma45 min
Jul 12, 1:20 PM CDTSpecial Weather StatementOUNPayne25 min
Jul 12, 1:46 PM CDTSpecial Weather StatementOUNOklahoma29 min
Jul 12, 2:01 PM CDTSpecial Weather StatementOUNLogan29 min
Jul 12, 2:19 PM CDTSpecial Weather StatementOUNOklahoma41 min
Jul 12, 2:32 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma58 min
Jul 12, 2:53 PM CDTSpecial Weather StatementOUNCaddo37 min
Jul 12, 3:19 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie56 min
Jul 12, 3:32 PM CDTSevere Thunderstorm WarningOUNOklahoma37 min
Jul 12, 3:58 PM CDTSpecial Weather StatementOUNOklahoma32 min
Jul 12, 4:19 PM CDTSpecial Weather StatementOUNGrady26 min
Jul 12, 4:26 PM CDTSpecial Weather StatementOUNCaddo19 min
Jul 12, 4:39 PM CDTSpecial Weather StatementOUNJackson36 min
Jul 12, 4:43 PM CDTSevere Thunderstorm WarningOUNJackson47 min
Jul 12, 4:44 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan46 min
Jul 12, 4:46 PM CDTSpecial Weather StatementOUNCanadian29 min
Jul 12, 4:54 PM CDTSpecial Weather StatementOUNPottawatomie36 min
Jul 12, 4:56 PM CDTSpecial Weather StatementOUNGarfield34 min
Jul 12, 5:02 PM CDTSpecial Weather StatementOUNKay43 min
Jul 12, 5:09 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major51 min
Jul 12, 5:23 PM CDTSpecial Weather StatementOUNCleveland37 min
Jul 12, 5:29 PM CDTSpecial Weather StatementOUNJackson31 min
Jul 12, 5:37 PM CDTSpecial Weather StatementOUNPottawatomie23 min
Jul 12, 5:40 PM CDTSpecial Weather StatementOUNKingfisher35 min
Jul 12, 5:44 PM CDTSevere Thunderstorm WarningOUNGrant46 min
Jul 12, 5:54 PM CDTSpecial Weather StatementOUNSeminole36 min
Jul 12, 6:01 PM CDTSpecial Weather StatementOUNCaddo29 min
Jul 12, 6:08 PM CDTSpecial Weather StatementOUNGarfield22 min
Jul 12, 6:25 PM CDTSpecial Weather StatementOUNOkfuskee35 min
Jul 12, 6:29 PM CDTSpecial Weather StatementOUNKay31 min
Jul 12, 6:34 PM CDTSpecial Weather StatementOUNPottawatomie26 min
Jul 12, 6:37 PM CDTSpecial Weather StatementOUNMcClain23 min
Jul 12, 6:58 PM CDTSpecial Weather StatementOUNHughes17 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.